Alert archive / Iowa / Wind Advisories in 2014
Wind Advisory 12, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 16, 2014, 4:21 AM CDT for 35 counties in Iowa. It took effect at Apr 16, 2014, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 4:21 AM CDT (09:21 UTC)
- In effect from
- Apr 16, 2014, 10:00 AM CDT
- Expired
- Apr 16, 2014, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 35 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 26 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 705 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WWUS73 KDMX 160921 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 421 AM CDT WED APR 16 2014 ...A STRONG SOUTHERLY WIND WILL DEVELOP ACROSS SOUTHERN IOWA TODAY... .A LOW PRESSURE SYSTEM OVER SOUTH DAKOTA WILL MOVE EAST TODAY. WARMER AIR WILL SURGE INTO IOWA AHEAD OF THIS SYSTEM ON A STRONG SOUTHERLY WIND. THE SYSTEM WILL MOVE EAST TONIGHT ALLOWING THE WIND TO DIMINISH AS A COLD FRONT PUSHES ACROSS IOWA. IAZ057>059-070>073-081>084-092>095-161730- /O.NEW.KDMX.WI.Y.0012.140416T1500Z-140416T2300Z/ AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON 421 AM CDT WED APR 16 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...THE WIND WILL INCREASE THROUGH THE MORNING PEAKING BETWEEN MID MORNING AND MID AFTERNOON. * WINDS...SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE STRONG WIND WILL MAKE DRIVING DIFFICULT TODAY ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ036>039-047>050-060>062-074-075-085-086-096-097-161730- /O.NEW.KDMX.WI.Y.0012.140416T1800Z-140416T2300Z/ HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK- JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA... ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... WATERLOO...CEDAR FALLS...BOONE...AMES...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK...DES MOINES...NEWTON... GRINNELL...PELLA...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 421 AM CDT WED APR 16 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * TIMING...THE WIND WILL INCREASE THROUGH THE MORNING PEAKING BETWEEN EARLY AND MID AFTERNOON. * WINDS...SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE STRONG WIND WILL MAKE DRIVING DIFFICULT TODAY ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
3 follow-up statements
690 WWUS73 KDMX 161449 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 949 AM CDT WED APR 16 2014 ...STRONG SOUTH TO SOUTHWEST WINDS TODAY... .SOUTH WINDS WILL INCREASE THIS MORNING...THEN TURN TOWARD SOUTHWEST AND REMAIN STRONG IN THE AFTERNOON BEFORE DECREASING THIS EVENING. IAZ044>046-162300- /O.EXA.KDMX.WI.Y.0012.140416T1500Z-140416T2300Z/ CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON 949 AM CDT WED APR 16 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...WINDS WILL PEAK BETWEEN LATE MORNING AND MID AFTERNOON. * WINDS...SOUTH TURNING TOWARD SOUTHWEST AND INCREASING TO AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT TODAY ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ057>059-070>073-081>084-092>095-162300- /O.CON.KDMX.WI.Y.0012.140416T1500Z-140416T2300Z/ AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON 949 AM CDT WED APR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...WINDS WILL PEAK BETWEEN LATE MORNING AND MID AFTERNOON. * WINDS...SOUTH TURNING TOWARD SOUTHWEST AND INCREASING TO AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT TODAY ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ036>039-047>050-060>062-074-075-085-086-096-097-162300- /O.CON.KDMX.WI.Y.0012.140416T1800Z-140416T2300Z/ HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK- JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA... ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... WATERLOO...CEDAR FALLS...BOONE...AMES...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK...DES MOINES...NEWTON... GRINNELL...PELLA...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 949 AM CDT WED APR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... * TIMING...WINDS WILL PEAK THIS AFTERNOON. * WINDS...SOUTH TURNING TOWARD SOUTHWEST AND INCREASING TO AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT TODAY ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEE
922 WWUS73 KDMX 162104 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 404 PM CDT WED APR 16 2014 ...STRONG WINDS SLOW TO DIMINISH THIS EVENING... .SOUTH SOUTHWEST WINDS WILL REMAIN STRONG LATE THIS AFTERNOON...THEN DIMINISH GRADUALLY DURING THE EVENING. IAZ044>046-057>059-070>073-081>084-092>095-162300- /O.CON.KDMX.WI.Y.0012.000000T0000Z-140416T2300Z/ CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...CORNING...CRESTON...OSCEOLA...CHARITON...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON 404 PM CDT WED APR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * SHORT TERM TRENDS...WINDS WILL SLOWLY DECREASE BEGINNING AROUND 5 PM...AND BECOME CONSIDERABLY LIGHTER BY 8 PM. * WINDS...AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH...THEN DECREASING TO AROUND 20 MPH AND GUSTY AFTER SUNSET. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ036>039-047>050-060>062-074-075-085-086-096-097-162300- /O.CON.KDMX.WI.Y.0012.000000T0000Z-140416T2300Z/ HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK- JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA... ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... WATERLOO...CEDAR FALLS...BOONE...AMES...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK...DES MOINES...NEWTON... GRINNELL...PELLA...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 404 PM CDT WED APR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * SHORT TERM TRENDS...WINDS WILL SLOWLY DECREASE BEGINNING AROUND 5 PM...AND BECOME CONSIDERABLY LIGHTER BY 8 PM. * WINDS...AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH...THEN DECREASING TO AROUND 20 MPH AND GUSTY AFTER SUNSET. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEE
912 WWUS73 KDMX 162317 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 617 PM CDT WED APR 16 2014 IAZ036>039-044>050-057>062-070>075-081>086-092>097-170030- /O.EXP.KDMX.WI.Y.0012.000000T0000Z-140416T2300Z/ HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA... ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... WATERLOO...CEDAR FALLS...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 617 PM CDT WED APR 16 2014 ...WIND ADVISORY HAS EXPIRED... BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS...WITH WINDS DIMINISHING BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:59 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 16, 3:59 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 359 AM CDT WED APR 16 2014 .SYNOPSIS... ISSUED AT 325 AM CDT WED APR 16 2014 LOW PRESSURE OVER SOUTHERN SD WILL MOVE TO NRN IA THIS EVENING AND TO EASTERN LAKE SUPERIOR BY LATE THU. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY AND FRIDAY NIGHT. THE NEXT WEATHER SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST SATURDAY THROUGH SUNDAY. && .SHORT TERM /TODAY/... ISSUED AT 325 AM CDT WED APR 16 2014 THERE IS A LOT TO CONSIDER TODAY. AS PREVIOUSLY DISCUSSED A SURFACE LOW IS DEVELOPING OVER SOUTH DAKOTA AND A WARM FRONT WILL EXTEND FROM THE LOW ACROSS NORTHERN IOWA/SOUTHERN MO. SOUNDING ARE SHOWING STRONG WARM AIR ADVECTION WITH THIS AND I BELIEVE THE MODELS ARE UNDER-DOING THE WINDS. WE ARE ALREADY SEEING REPORTED OF 20G30 MPH OUT WEST AND AS THE LOW MOVES ACROSS TODAY...AIDED BY A DECENT SHORT WAVE WINDS WILL INCREASE. I HAVE TWEAKED WINDS AS MUCH AS I COULD WHILE STILL STAYING IN COLLABORATION WITH NEIGHBORS AND CLOUD COVER TODAY WILL DEFINITELY HAMPER MIXING...AT LEAST A LITTLE BUT IF WE GET MORE SUN THERE WILL BE BETTER MIXING AND THE WIND ADVISORY I CURRENTLY HAVE FOR SOUTHERN IOWA MAY NEED TO BE EXPANDED NORTHWARD. GIVEN THE STRONG WARM ADVECTION I ALSO NUDGED HIGHS ABOVE GUIDANCE. WINDS WILL DROP BELOW CRITERIA AROUND 00Z SO I HAVE ENDED THE WIND ADVISORY AROUND THAT TIME. WHILE THERE IS SOME FORCING WITH THIS SYSTEM MOST OF IT STAYS NORTH. POPS WERE TRIMMED SOUTH AS A RESULT. ACROSS THE NORTH THE BEST CHANCE FOR PRECIP COME AS THE SHORTWAVE SHIFTS ACROSS THE AREA...DURING THE AFTERNOON HOURS AND MAINLY NORTH OF HIGHWAY 20. QPF SHOULD BE LIGHT SO NOT EXPECTING ISSUES WITH RAINFALL. .LONG TERM /TONIGHT THROUGH TUESDAY/... ISSUED AT 325 AM CDT WED APR 16 2014 MOISTURE BEING QUITE LIMITED WILL ALSO LIMIT THE PRECIP AS THE ATTENDANT COLD FRONT FROM THE LOW IN NRN IA TONIGHT MOVES THROUGH. SOME LIGHT SHOWER ACTIVITY IS POSSIBLE...MAINLY FAR NORTH. MIXING WITH SNOW IS POSSIBLE OVER THE FAR NORTHWEST PART OF THE CWA. CLEARING WILL SPREAD OVER THE AREA THU WITH HIGH PRESSURE BUILDING INTO THE STATE. STRONG WAA WILL TAKE PLACE FRI AND FRI NIGHT. IN SPITE OF DECENT THETA-E ADVECTION...MOISTURE WILL ONCE AGAIN BE LIMITED DURING THIS PHASE OF THE SYSTEM WARM FRONT WILL LIFT NORTH ON SAT. BY LATER SAT NIGHT AND SUNDAY...ENOUGH MOISTURE WILL WORK INTO THE SYSTEM FOR SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP. A DECENT S/WV IN THE SRN STREAM WILL MOVE INTO THE CENTRAL U.S. ON EASTER SUNDAY. THIS WILL LIKELY PRODUCE WIDESPREAD SHOWER ACTIVITY THROUGH THE DAY. SOME DISCREPANCY IN THE MODELS WITH THE ECMWF MUCH SLOWER IN MOVING THE PRECIP OUT. WILL LEAN TOWARD A COMPROMISE BLEND FOR NOW AND AWAIT ALL OF THE ENSEMBLES AND NEXT RUN TO DETERMINE THAT BETTER. WARMER WEATHER WILL MOVE IN AS WE MOVE INTO NEXT WEEK WITH THE NEXT WEATHER PRODUCER BEYOND THE DAY SEVEN TIME FRAME. && .AVIATION...16/06Z ISSUED AT 1202 AM CDT WED APR 16 2014 SOME LOW VFR AND MID CLOUDS ACROSS THE CWA...WITH CLOUD COVER TO INCREASE THROUGH THE NIGHT. SOUTHEASTERLY TO SOUTHERLY WINDS TO INCREASE THROUGH THE NIGHT AND PICK UP EVEN MORE DURING THE DAY WEDNESDAY WITH BREEZY TO WINDY CONDITIONS EXPECTED. COLD FRONT TO PASS THROUGH THE CWA ALLOWING WINDS TO SHIFT TO THE SOUTHWEST AND THEN NORTHWEST THROUGH THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR- GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR ADAIR-ADAMS-AUDUBON-CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-LUCAS- MADISON-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR APPANOOSE-BLACK HAWK-BOONE-DAVIS-GRUNDY-HAMILTON-HARDIN- JASPER-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-STORY-TAMA- WAPELLO. && SYNOPSIS...MS APR 14 SHORT TERM...FAB LONG TERM...MS APR 14 AVIATION...BEERENDS
Hazardous weather outlook, Apr 15, 3:51 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT TUE APR 15 2014 IAZ035>038-046>050-058>062-070>075-081>086-092>097-162100- WEBSTER-HAMILTON-HARDIN-GRUNDY-GREENE-BOONE-STORY-MARSHALL-TAMA- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 351 PM CDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTH SOUTHWEST WINDS OF 25 TO 30 MPH ARE EXPECTED DURING THE DAY ON WEDNESDAY...WITH GUSTS TO NEAR 40 MPH AT TIMES. COMBINED WITH LOW RELATIVE HUMIDITY...THIS WILL LEAD TO AN ELEVATED FIRE DANGER AND A FIRE WEATHER WATCH IS IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ004>007-015>017-023>028-033-034-039-044-045-057-162100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- BLACK HAWK-CRAWFORD-CARROLL-AUDUBON- 351 PM CDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:13 AM CDT | Red Flag Warning | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.